Restless Legs Syndrome
9,351 members5,755 posts

Restless Leg Syndrome

RLS has been a condition of mine for as far back as I can remember. RLS is such a horrific burden when you want sleep. Lately my RLS has taken over my whole body. I am very active, 59 yrs of age, weigh 110 pounds and although 1000mg Tylenol was the cure-all, it is not working anymore. I tried Requip but had terrible, violent, nightmares. This sounds crazy but can you imagine being locked up somewhere unable to get up and walk or not get help. I'm going to contact my PCP today, lady night was horrible. Nothing I took helped, insomnia is my new friend, or enemy with Restless Body Syndrome, Lizzy

11 Replies
oldestnewest

I know just how you are feeling ,like you not over wieght always busy,BUT I can honestly say it's much improved ,I now take ropinorole 5mg and magnesium oil that is wonderful please try, I have tried all the dopamine tabs they all woks for a bit and then back it comes,I am 78and had rls for 45yrs so I do know what I am on about,at Xmas I went 3day with 2hrs sleep then when you think you could have 5mins back it comes. I have had to wait 3months to see my daughter because of rls. Don't ever give up beady 3

1 like
Reply

You might want to check to see if there are any medications you might be on that have RLS as a side effect. Cholesterol lowering meds are notorious for this. Some people also say that over-the-counter allergy and cold relief stuff triggers RLS because of the stimulants in them. If you eat sugary stuff and/or a lot of prepackaged stuff made from refined flour, that goes to sugar immediately and all that stimulates your system as well, and don't overlook caffeine. Beyond that, you might want to try magnesium supplements like magnesium citrate that will be absorbed fairly well. Someone had posted a day or 2 ago about having success with that, but it looks like that post has been deleted. Let us know if you find out what your triggers are.

Reply

Oh, I didn't read beady3's comment carefully enough, she uses magnesium oil. Since it's all over your body now, a magnesium deficiency could well be the cause, or at least part of the cause. For me, it's lower back issues that trigger it, as well as diet- sugar and caffeine. But I take magnesium too. Like you, I've dealt with it for decades, and I'm now into my 60's.

Reply

So sorry Sweetheart, it's been with me since I was a child. I feel for you. Hope your doctor will fine the right medicine for you to be able to get some needed sleep. I've had insomnia for years, it's not much fun. Hang in there sweetheart!!! xxx Mitzi

Reply

I've tried magnesium ... No respite ... Mirapexin .. No respite... Ripinerole .... No respite and anything over 1mg makes me extremely nauseous... On Horse Chestnut and ginglo biloba now... Only 3 weeks, but no respite. 40 mins sleep then up for hour, repeat all night. I HATE RLS!

Reply

Have you tried a chiropractor? It took quite a few weeks of treatments to get relief, but it did finally work for the most part, but then I have not been good to my back. Now I have to watch my diet- no sugar, no caffeine, no refined flour that goes to sugar. All that stuff will keep me up with RLS.

Reply

That's a new one! No I haven't ... Seeing a neurologist in October to do with my feet, so going to bring it up then.

I am an ex diabetic 2 girl, so I don't eat sugar, very little caffeine ( 1/2 coffee or tea) a bit of parts, but it's wholewheat. But will try if neurologist can't help. Thank you.

Reply

my GP prescribed me with trazadone for insomnia & it works for me

Reply

I have suffered on and off with RLS Is there anything anyone has used that works. I do take magnesium tablets

Reply

Is there anything that can help, magnesium tablets are supposed to help

Reply

Some years ago I was prescribed Gabapentin for severe itching and it worked well, and to my surprise it is considered to help with restless legs that I have suffered for many years. In fact, i have sometimes some symptoms of restless legs but not so frequently as before. Ask your doctor about this drug and possibly he will prescribe the dosage you need. Good luck.

Reply

You may also like...